What is the Tyndall effect?
After an injectable hyaluronic acid filler treatment it is possible to detect a bluish hue to the skin where the filler was placed. This phenomenon is often termed the Tyndall effect. This is more common in areas of thin skin such as the lower eyelids, or if the filler was placed near to the skin surface.
How is the Tyndall effect treated?
Hyaluronidase (Wydase), an enzyme that digests hyaluronic acid can be injected to the area with the blue tint to dissolve filler. The filler volume reduces within hours after hyaluronidase injection. The amount of enzyme injected can be adjusted to remove only a portion of the filler if desired.
Deep filler placement can reduce the possibility of blue discoloration. Makeup or tinted skin products can help to disguise a blue area.
Generally, as filler naturally degrades, the blue discoloration will also fade. Massage can help to disperse the filler in the immediate post-injection period.